|Rash, fever, swelling, reaction?
Jun 16, 2004
I am a case manager working with a client that has developed a rash, fever of 102, and swelling. She was on Vancomycin IV and began new HIV medications at the same time. She has been on both for three weeks thus far. Does this sound like a reaction to the antibiotic or the HIV medications?
| Response from Dr. Conway
Some of what you describe may be due to the underlying disease for which the vancomycin is being given.
This being said, rash and fever are a very common side effect of vancomycin, which also causes toxicity to the kidneys. This should be looked into as quickly as possible.
Among the HIV medications, the main concerns here would be non-nucleoside drugs (delavirdine, efavrienz and nevirapine) as well as abacavir. If the type of reaction is due to these drugs, they need to be stopped immediately, as the reaction can progress and be life-threatening.
Bottom line: there is an urgent need for all of this to be discussed with the doctor in charge...
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Hairy Tongue Mean I Have AIDS?
- Is Fatigue A Symptom Of Acute HIV Infection?
- How Likely Is It To Get HIV From Sex With A Prostitute?
- Blood In Urine After Anal Sex Bottom Worried I Have HIV
- Diarrhea After Anal Sex Condom Broke Worried I Have HIV
- Diarrhea After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.